MAUDE Adverse Event Report: ETHICON INC. VICRYL RAPIDE SUTURE 27"(70CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL RAPIDE SUTURE 27"(70CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VR416
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.The suture was detached from the needle during interrupted suturing.It was not a control release needle.Further details are not provided.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
A manufacturing record evaluation was performed for the finished device and no non-conformances were identified.An empty labeled winding former, a detached needle and multiples sutures pieces of product were returned for analysis.During the visual inspection of sample, the swage and attachment area present marks and the barrel hole was flat by use of a surgical instrument.The suture has begun with the process of degradation and the strand was broken in multiples pieces, this is the cause that breakage suture.The product code contains absorbable suture and as the sample was received open, the time of exposure of suture to the environment could not be determined and no functional test can be performed due to sample condition.According to visual inspection the assignable cause of performance breakage suture, was caused by suture degradation exposure to environment.

Brand Name
VICRYL RAPIDE SUTURE 27"(70CM) 3-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9305126
Report Number2210968-2019-89793
Device Sequence Number2171911
Product Code GAM
UDI-Device Identifier10705031134645
UDI-Public10705031134645
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue NumberVR416
Device Lot NumberMJ9CWWE0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2019
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date12/06/2019
Patient Sequence Number1